Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 88, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Apr 25, 2021, 12:24 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 12:24 AM PDT (07:24 UTC)
- Expired
- Apr 25, 2021, 8:24 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
799 WHUS76 KSEW 250724 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1224 AM PDT Sun Apr 25 2021 PZZ156-176-251800- /O.NEW.KSEW.SC.Y.0088.210425T0724Z-210425T1800Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 1224 AM PDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...South to southwest winds 15 to 25 kt nearshore, north to northwest winds 15 to 25 kt offshore. * WHERE...Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
556 WHUS76 KSEW 251524 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 824 AM PDT Sun Apr 25 2021 PZZ156-176-251630- /O.CAN.KSEW.SC.Y.0088.000000T0000Z-210425T1800Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 824 AM PDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased and gone below advisory level. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 9:05 PM PDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 24, 9:05 PM PDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Seattle WA 905 PM PDT Sat Apr 24 2021 .SYNOPSIS...Last band of steady rain spinning out of upper level low off the Oregon coast moving through the area overnight. Upper level low continuing to move southeast Sunday with weak upper level trough and somewhat unstable air mass over Western Washington. Weak upper level ridge nosing into the area Monday night with the next system arriving later Tuesday. Forecast uncertainty increases by the middle of next week as a frontal boundary flirts with the area until eventually passing through towards the the end of the week. && .SHORT TERM /TONIGHT THROUGH TUESDAY/...Satellite imagery and doppler radar show last organized band of rain over the southern half of the coast and the Southwest Interior heading north this evening. This band will move through the remainder of the area overnight. Upper level low off the Oregon coast will continue to move southeast Sunday leaving a weak upper level trough over Western Washington. Air mass somewhat unstable with lapse rates near 7C/km and lifted indexes near 0. This will keep showers in the forecast. The best chances for thunderstorms will be in the mid to late afternoon hours when surface temperatures exceed the model soundings convective temperatures. Quick look at new 00z run puts the convective temperatures in the mid 50s. Chances for thunderstorms will decrease rapidly Sunday evening. Weak trough hanging out over the area into Monday. Weak upper level ridge nosing into Western Washington Monday night for a short dry spell. Current forecast has the trends covered. No update this evening. Felton .LONG TERM /WEDNESDAY THROUGH SATURDAY/...Previous discussion follows. The upper level pattern to start off the long term forecast period will feature another omega type blocking pattern as a ridge of high pressure resides along the US West Coast and a closed low continues over both the Pacific into the Gulf of Alaska and the US desert SW. In the lower levels, high pressure will continue over portions of the PNW, with a notable frontal boundary over the Pacific. Uncertainty is somewhat high in the forecast throughout the extent of the long term. It is tempting to think W WA will be dry Wednesday and Thursday given the decent agreement in larger scale ridging in both deterministic and ensemble solutions, however, the ridge appears to potentially be more positively tilted, which would keep W WA on the western periphery and open to some of the deeper moisture associated with the active Pacific pattern. For now, have opted to keep the Coast and northern half of the area with the potential for rain both of these days, however, there will remain the potential that the ridge placement and strength will keep the entire area dry thru Thursday. Will continue to fine tune this in the coming days. Most ensemble solutions agree with the idea of pushing the ridge eastward Thursday night into Friday as the broad cyclonic flow over the Pacific becomes more progressive. Confidence becomes a bit higher in the passage of the next frontal system somewhere in the late Thursday-early Friday timeframe. Troughing then spreads into the region late Friday and into the weekend, keeping for unsettled, but more showery weather. Kovacik && .AVIATION...Light flow all levels with upper level low well south of the area and weak upper level trough over Western Washington through Sunday. Last organized band of rain moving through overnight but with light flow in the lower levels plus plenty of low level moisture from the rain Saturday expect widespread MVFR ceilings with isolated IFR ceilings to continue into early Sunday afternoon. Some gradual improvement during the afternoon with most places in the low end of VFR by 00z Monday. KSEA...Could see a brief period of VFR behind this last rain band but with the light flow ceilings otherwise MVFR ceilings through Sunday morning. Slow improvement Sunday afternoon with low end VFR ceilings by 00z Monday. Southerly winds 4 to 8 knots through Sunday evening. Felton && .MARINE...Weak low pressure over the waters through Sunday. High pressure will slowly build over the area Monday and remain into Tuesday. Next system arriving Tuesday night with possible small craft advisory winds over portions of the waters at that time. High pressure will rebuild Wednesday into Thursday. Swells will remain westerly 3-5 feet until Tuesday. Felton && .HYDROLOGY...No river flooding is expected over the next 7 days. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.